MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPS-ITE CRKSCRW 5.5X14.7MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMPS-ITE CRKSCRW 5.5X14.7MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMPS-ITE CRKSCRW 5.5X14.7MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a (b)(6) 2020 rotator cuff repair (supraspinatus tear) procedure three ar-1927bcf-3, bio-composite corkscrew anchors (lot 11436533), broke on insertion.The top half of the implants broke while anchoring to the humerus.All three anchors wee from the same lot/box.A portion of two of the anchors were pulled from the patient.The distal portions remained in the patient.No new anchors were placed over the existing anchors.One of the anchors that broke on the last few turns of corkscrew and the surgeon left that entire anchor in the patient as it was not proud, but rather flush in the humeral head.No additional or larger incisions were needed and the surgeon did not have to change his planned technique.The surgeon continued on to complete the suture bridge.The portions of anchors that were retrieved were discarded at the time of procedure.The remaining two anchors from the same lot/box will be returned to use for evaluation.
 
Additional Manufacturer Narrative
It was reported that three anchors broke upon insertion.The reported event is confirmed upon investigation of the returned pictures.Visual evaluation of the provided pictures confirmed that the anchors had broken.Evaluation of the returned corkscrews did not identify any malfunction or abnormality.The reported event was unable to be created with the returned devices.The root cause of the reported failure mode is undetermined.However, the most likely probable causes include improper bone preparation, misaligned insertion, and prying/leveraging the device during insertion.

Brand Name
BIO-COMPS-ITE CRKSCRW 5.5X14.7MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10746278
Report Number1220246-2020-02259
Device Sequence Number3777369
Product Code MAI
UDI-Device Identifier00888867023369
UDI-Public00888867023369
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberBIO-COMPS-ITE CRKSCRW 5.5X14.7MM
Device Catalogue NumberAR-1927BCF-3
Device Lot Number11436533
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;